Alert archive / Nebraska / Wind Chill Watches in 2011
Wind Chill Watch 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill watch at Jan 30, 2011, 2:38 PM MST for 7 counties in Wyoming; 8 counties in Nebraska. It took effect at Jan 31, 2011, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 30, 2011, 2:38 PM MST (21:38 UTC)
- In effect from
- Jan 31, 2011, 6:00 PM MST
- Expired
- Jan 31, 2011, 4:08 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 104 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1971 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311 WWUS45 KCYS 302138 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 238 PM MST SUN JAN 30 2011 ...STRONG STORM SYSTEM WILL BRING SNOW AND FRIGID TEMPERATURES... .AN ARCTIC COLD FRONT WILL MOVE ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA TONIGHT...USHERING IN FRIGID ARCTIC AIR...THE COLDEST OF THE SEASON. TEMPERATURES WILL PLUMMET LATE TONIGHT AND CONTINUE TO FALL ON MONDAY...WITH BITTERLY COLD TEMPERATURES AND WIND CHILLS MONDAY NIGHT AND TUESDAY. LIGHT TO MODERATE SNOW WILL BEGIN TONIGHT AND CONTINUE THROUGH MONDAY AFTERNOON. NORTH WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES TONIGHT AND MONDAY. NEZ002-003-095-096-WYZ101>108-310600- /O.NEW.KCYS.WW.Y.0003.110131T0100Z-110201T0100Z/ /O.NEW.KCYS.WC.A.0001.110201T0100Z-110201T1900Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE... DOUGLAS...GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW...BORDEAUX... GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON 238 PM MST SUN JAN 30 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST MONDAY... ...WIND CHILL WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST MONDAY. A WIND CHILL WATCH HAS ALSO BEEN ISSUED. THIS WIND CHILL WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * TIMING...SNOW WILL BEGIN THIS EVENING AND CONTINUE THROUGH MONDAY AFTERNOON. DANGEROUSLY LOW WIND CHILLS WILL OCCUR MONDAY NIGHT AND TUESDAY MORNING. * TOTAL SNOW ACCUMULATIONS...3 TO 5 INCHES IN THE LOWER ELEVATIONS WITH 6 TO 9 INCHES IN THE MOUNTAINS. * WINDS/VISIBILITIES...NORTH WINDS 10 TO 25 MPH WITH GUSTS TO 30 MPH LATE TONIGHT AND MONDAY. VISIBILITIES IN BLOWING SNOW WILL OCCASIONALLY BE LESS THAN ONE MILE. * WIND CHILL VALUES...FROM 30 BELOW ZERO TO 50 BELOW ZERO MONDAY NIGHT AND TUESDAY MORNING. * IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE HAZARDOUS DUE TO THE SNOW...BLOWING SNOW...FRIGID TEMPERATURES AND WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL WATCH MEANS THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILLS. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. && $$ NEZ019>021-054-055-WYZ109>119-310600- /O.NEW.KCYS.WW.Y.0003.110131T0700Z-110201T0100Z/ /O.NEW.KCYS.WC.A.0001.110201T0100Z-110201T1900Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...RAWLINS...SINCLAIR... HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...SARATOGA... ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN... PINE BLUFFS 238 PM MST SUN JAN 30 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY... ...WIND CHILL WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY. A WIND CHILL WATCH HAS ALSO BEEN ISSUED. THIS WIND CHILL WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * TIMING...SNOW WILL BEGIN LATER TONIGHT AND CONTINUE THROUGH MONDAY AFTERNOON. DANGEROUSLY LOW WIND CHILLS WILL OCCUR MONDAY NIGHT AND TUESDAY MORNING. * TOTAL SNOW ACCUMULATIONS...3 TO 5 INCHES IN THE LOWER ELEVATIONS WITH 6 TO 9 INCHES IN THE MOUNTAINS. * WINDS/VISIBILITIES...NORTH WINDS 10 TO 25 MPH WITH GUSTS TO 30 MPH LATE TONIGHT AND MONDAY. VISIBILITIES IN BLOWING SNOW WILL OCCASIONALLY BE LESS THAN ONE MILE. * WIND CHILL VALUES...FROM 30 BELOW ZERO TO 50 BELOW ZERO MONDAY NIGHT AND TUESDAY MORNING. * IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE HAZARDOUS DUE TO THE SNOW...BLOWING SNOW...FRIGID TEMPERATURES AND WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL WATCH MEANS THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILLS. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. && $$ RUBIN/JAMSKI
2 follow-up statements
432 WWUS45 KCYS 310421 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 921 PM MST SUN JAN 30 2011 ...STRONG STORM SYSTEM WILL BRING SNOW AND FRIGID TEMPERATURES... .AN ARCTIC COLD FRONT WILL MOVE ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA OVERNIGHT...USHERING IN FRIGID ARCTIC AIR...THE COLDEST OF THE SEASON. TEMPERATURES WILL PLUMMET LATE TONIGHT AND CONTINUE TO FALL ON MONDAY...WITH BITTERLY COLD TEMPERATURES AND WIND CHILLS MONDAY NIGHT AND TUESDAY. LIGHT TO MODERATE SNOW WILL BEGIN TONIGHT AND CONTINUE THROUGH MONDAY AFTERNOON. NORTH WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES TONIGHT AND MONDAY. NEZ002-003-095-096-WYZ101>108-311400- /O.CON.KCYS.WW.Y.0003.000000T0000Z-110201T0100Z/ /O.CON.KCYS.WC.A.0001.110201T0100Z-110201T1900Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE... DOUGLAS...GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW...BORDEAUX... GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON 921 PM MST SUN JAN 30 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST MONDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST MONDAY. A WIND CHILL WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * TIMING...SNOW WILL BEGIN THIS EVENING AND CONTINUE THROUGH MONDAY AFTERNOON. DANGEROUSLY LOW WIND CHILLS WILL OCCUR MONDAY NIGHT AND TUESDAY MORNING. * TOTAL SNOW ACCUMULATIONS...3 TO 5 INCHES IN THE LOWER ELEVATIONS WITH 6 TO 9 INCHES IN THE MOUNTAINS. * WINDS/VISIBILITIES...NORTH WINDS 10 TO 25 MPH WITH GUSTS TO 30 MPH LATE TONIGHT AND MONDAY. VISIBILITIES IN BLOWING SNOW WILL OCCASIONALLY BE LESS THAN ONE MILE. * WIND CHILL VALUES...FROM 30 BELOW ZERO TO 50 BELOW ZERO MONDAY NIGHT AND TUESDAY MORNING. * IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE HAZARDOUS DUE TO THE SNOW...BLOWING SNOW...FRIGID TEMPERATURES AND WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL WATCH MEANS THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILLS. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. && $$ NEZ019>021-054-055-WYZ109>119-311400- /O.CON.KCYS.WW.Y.0003.110131T0700Z-110201T0100Z/ /O.CON.KCYS.WC.A.0001.110201T0100Z-110201T1900Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...RAWLINS...SINCLAIR... HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...SARATOGA... ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN... PINE BLUFFS 921 PM MST SUN JAN 30 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST MONDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST MONDAY. A WIND CHILL WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * TIMING...SNOW WILL BEGIN LATER TONIGHT AND CONTINUE THROUGH MONDAY AFTERNOON. DANGEROUSLY LOW WIND CHILLS WILL OCCUR MONDAY NIGHT AND TUESDAY MORNING. * TOTAL SNOW ACCUMULATIONS...3 TO 5 INCHES IN THE LOWER ELEVATIONS WITH 6 TO 9 INCHES IN THE MOUNTAINS. * WINDS/VISIBILITIES...NORTH WINDS 10 TO 25 MPH WITH GUSTS TO 30 MPH LATE TONIGHT AND MONDAY. VISIBILITIES IN BLOWING SNOW WILL OCCASIONALLY BE LESS THAN ONE MILE. * WIND CHILL VALUES...FROM 30 BELOW ZERO TO 50 BELOW ZERO MONDAY NIGHT AND TUESDAY MORNING. * IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE HAZARDOUS DUE TO THE SNOW...BLOWING SNOW...FRIGID TEMPERATURES AND WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL WATCH MEANS THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILLS. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. && $$
395 WWUS45 KCYS 311108 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 408 AM MST MON JAN 31 2011 ...STRONG STORM SYSTEM WILL BRING SNOW AND FRIGID TEMPERATURES... .AN INVADING ARCTIC AIR MASS WILL CONTINUE TO USHER IN THE COLDEST AIR OF THE SEASON. TEMPERATURES WILL CONTINUE TO FALL THROUGH THE DAY TODAY...WITH BITTERLY COLD TEMPERATURES AND WIND CHILLS TONIGHT AND TUESDAY. LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THIS AFTERNOON. NORTH WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES TODAY. NEZ002-003-019>021-054-055-095-096-WYZ101>119-312300- /O.UPG.KCYS.WC.A.0001.110201T0100Z-110201T1900Z/ /O.NEW.KCYS.WC.W.0006.110201T0100Z-110201T1900Z/ /O.CON.KCYS.WW.Y.0003.000000T0000Z-110201T0100Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 408 AM MST MON JAN 31 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST TUESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING...SNOW WILL FALL THROUGH THE DAY. DANGEROUSLY LOW WIND CHILLS WILL OCCUR TONIGHT THROUGH TUESDAY MORNING. * TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES IN THE LOWER ELEVATIONS WITH 4 TO 8 INCHES IN THE MOUNTAINS. * WINDS/VISIBILITIES...NORTH WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH. VISIBILITIES IN BLOWING SNOW WILL OCCASIONALLY BE LESS THAN ONE MILE. * WIND CHILL VALUES...FROM 30 BELOW ZERO TO 50 BELOW ZERO TONIGHT THROUGH TUESDAY MORNING. * IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE HAZARDOUS DUE TO THE SNOW...BLOWING SNOW...FRIGID TEMPERATURES AND WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ HAHN
What forecasters said that day
The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill watch went out at Jan 30, 2:25 PM MST, 13 minutes earlier.
Area forecast discussion, Jan 30, 2:25 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
225 PM MST SUN JAN 30 2011
.SHORT TERM...TONIGHT THROUGH TUESDAY
THE MOTHERLODE OF ARCTIC COLD AIR MASSES WILL BE IMPACTING WYOMING
AND NEBRASKA EARLY THIS WEEK.
TONIGHT...INITIAL COLD FRONT STRETCHES FROM SOUTH OF DOUGLAS TO NEAR
KIMBALL EARLY THIS AFTERNOON WITH THE SECONDARY ARCTIC COLD FRONT
NORTH OF A DOUGLAS TO CHADRON LINE WHERE TEMPERATURES WERE ONLY IN
THE TEENS ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. THE
ARCTIC COLD FRONT WILL SLOWLY SWEEP SOUTH ACROSS OUR COUNTIES WITH
WIDESPREAD LIGHT SNOW DEVELOPING FROM NORTH TO SOUTH. LIFT FROM
DYNAMICS ARE NOT ALL THAT IMPRESSIVE LOOKING AT THE 500-300 MB AND
700-500 MB QUASIGEOSTROPHIC FORCING...THOUGH WITH BAROCLINIC LIFT
AND NORTHERLY UPSLOPE WILL SEE ACCUMULATING SNOW ACROSS OUR
NORTHERN COUNTIES. UPON COORDINATION WITH NEIGHBORING OFFICES AND
INTERNAL COORDINATION...WE WILL ISSUE A WINTER WEATHER ADVISORY
FOR SNOW/BLOWING SNOW FOR OUR NORTHERN COUNTIES STARTING AT 6 PM
AND CONTINUING THROUGH MONDAY AFTERNOON...WITH THE SAME ADVISORY
FOR OUR SOUTHERN COUNTIES FROM MIDNIGHT TONIGHT THROUGH MONDAY
AFTERNOON.
MONDAY...STRONGEST LIFT WILL OCCUR IN THE MORNING BEFORE DIMINISHING
IN THE AFTERNOON...PRIMARILY ACROSS OUR SOUTHERN COUNTIES SOUTH OF A
RAWLINS TO SCOTTSBLUFF LINE. QPF AMOUNTS ON THE NAM AND GFS ARE
SIMILAR...AND WITH A 20-40 TO 1 SNOW TO LIQUID RATIO DUE TO THE
FRIGID TEMPERATURES IN THE SNOW GROWTH REGION...EXPECTING 3 TO 6
INCHES OF DRY POWDERY SNOW IN THE LOWER ELEVATIONS WITH 6 TO 9
INCHES OVER THE MOUNTAINS. MAIN WEATHER STORY WILL BE THE STRONG
COLD AIR ADVECTION AS 700 MB TEMPERATURES PLUMMET TO -22C BY
00Z/TUESDAY...THUS HAVE ADJUSTED THE HOURLY TEMPERATURE GRIDS TO
INDICATE FALLING TEMPERATURES THROUGHOUT THE DAY. FORTUNATELY...
500-300 MB AND 700-500 MB QUASIGEOSTROPHIC FORCING LOOKS MINIMAL...
THUS LIMITING SNOWFALL AMOUNTS.
MONDAY NIGHT...LIGHT SNOW WILL DECREASE IN THE EVENING WITH LOSS
OF LIFT. WITH STRONG COLD AIR ADVECTION CONTINUING...SOME CLEARING
SKIES...700 MB TEMPERATURES FALLING TO -28C BY 12Z/TUESDAY ALONG
WITH 1000-500 MB THICKNESSES NEAR 5010 METERS...LOW TEMPERATURES
WILL RANGE FROM 10 BELOW TO 20 BELOW AT LOWER ELEVATIONS...WITH 20
BELOW TO 35 BELOW OVER THE MOUNTAINS. COMBINED WITH THE NORTH
WINDS OF 10 TO 20 MPH...WIND CHILL TEMPERATURES WILL EASILY RANGE
FROM 30 BELOW TO 50 BELOW...THUS WE HAVE ISSUED A WIND CHILL WATCH
FOR ALL AREAS MONDAY NIGHT AND TUESDAY MORNING...WITH THE EXPECTATION
THAT LATER SHIFTS WILL BE ISSUING A WIND CHILL WARNING.
TUESDAY...THE POLAR VORTEX WILL BE ACROSS WESTERN WYOMING WITH
ARCTIC HIGH PRESSURE CENTERED OVER EASTERN MONTANA AND DOMINATING
OUR CWA. WITH PROGGED 700 MB TEMPERATURES OF -28C TO -32C AT
00Z/WEDNESDAY...ALONG WITH CLOUD COVER...HIGH TEMPERATURES WILL
ONLY REACH THE SINGLE DIGITS ACROSS FAR SOUTHEAST WYOMING AND
WESTERN NEBRASKA...WITH MOST LOCALES SEEING HIGH TEMPERATURES IN
THE SINGLE DIGITS BELOW ZERO WITH SOME MOUNTAIN AND HIGH VALLEY
LOCATIONS REMAINING IN THE 10 BELOW TO 25 BELOW ZERO RANGE FOR
HIGH TEMPERATURES.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
THE 12Z CONSENSUS MODELS SEEM TO HAVE A DECENT HANDLE ON THE UPPER
LEVEL PATTERN DURING THIS FORECAST PERIOD...WITH SOME MINOR
DIFFERENCES. MUCH OF THE CONUS WILL BE UNDER THE INFLUENCE OF A
BROAD SCALE TROUGH WITH SEVERAL SHORTWAVES PINWHEELING THROUGH.
THE LEAD UPPER LOW WILL BE MOVING NORTHEAST ACROSS THE MIDDLE
MISSISSIPPI VALLEY...WITH THE TRAILING LOW DROPPING SOUTH THROUGH
THE CENTRAL/SOUTHERN ROCKIES THROUGH WEDNESDAY NIGHT AND INTO WEST
TEXAS/NORTHWEST MEXICO THURSDAY THROUGH FRIDAY. THIS WILL ALLOW AN
EASTERN PACIFIC RIDGE TO BUILD EAST TOWARD THE CONTINENTAL DIVIDE
WITH A GENERALLY DRY NORTH TO NORTHWEST FLOW AND MODERATING
TEMPERATURES AFTER FRIGID TEMPERATURES AND WIND CHILLS WEDNESDAY
MORNING. HIGH TEMPERATURES 20 TO 25 DEGREES BELOW NORMAL WEDNESDAY
WILL MODERATE TO NEAR NORMAL THURSDAY...AND 5 TO 10 DEGREES ABOVE
NORMAL FRIDAY. LOW TEMPERATURES WILL FOLLOW SIMILAR TRENDS AS WELL.
THE UPPER LEVEL PATTERN WILL UNDERGO A MAJOR SHIFT THIS WEEKEND AS
THE EASTERN PACIFIC RIDGE SHARPENS AND OPENS TO THE DOOR TO ANOTHER
SHOT OF CANADIAN AIR...ALBEIT NOT AS COLD AS THE ONE EARLY THIS
WEEK. THE RELAXED SURFACE PRESSURE GRADIENT THROUGH FRIDAY WILL
TIGHTEN SATURDAY WITH THE APPROACH OF THE COLD FRONT AND 700 MB
WINDS SURGE TO 40-50 KT OVER SOUTHERN WYOMING...RESULTING IN WINDY
CONDITIONS FOR OUR WYOMING CWA. PRECIPITATION CHANCES INCREASE THIS
WEEKEND...HOWEVER QPF AMOUNTS APPEAR TO BE LIGHT AT THIS TIME. THE
IMPACT OF THE COOLER AIR WILL NOT BE REALIZED UNTIL SUNDAY.
&&
.AVIATION...18Z TAF ISSUANCE
QUASI-STATIONARY SURFACE BOUNDARY WILL BE SITUATED BETWEEN THE
LARAMIE RANGE AND NEBRASKA-WYOMING BORDER THROUGH THIS EVENING.
LOWEST /IFR-LIFR/ CONDITIONS WILL PREVAIL OVER THE NEBRASKA
PANHANDLE TERMINALS THIS AFTERNOON...WITH VFR OVER SOUTHEAST
WYOMING WHERE EXTENSIVE MID/HIGH CLOUDS ARE FORECAST. EXPECT
LOWERING CEILINGS TONIGHT WITH LIFR-VLIFR PANHANDLE AND MVFR-IFR
WYOMING TERMINALS AS SNOW DEVELOPS WITH INCOMING ARCTIC SURGE.
MONDAY WILL FEATURE IFR-LIFR CONDITIONS WITH PERIODS OF SNOW/BLOWING
SNOW.
&&
.FIRE WEATHER...
COOL TO MILD TEMPERATURES AND LIGHT WINDS WILL PREVAIL OVER THE
DISTRICT THIS AFTERNOON. MONDAY WILL FEATURE MUCH COLDER TEMPERATURES
WITH ACCUMULATING SNOW. THE SNOW WILL TAPER OFF TO FLURRIES MONDAY
NIGHT AND TUESDAY BUT BITTERLY COLD TEMPERATURES WILL CONTINUE.
AFTER BITTERLY COLD TEMPERATURES WEDNESDAY MORNING...IT WILL BE
MUCH WARMER FOR THURSDAY AND FRIDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM 6 PM SUNDAY TO 6 PM MONDAY FOR
WYZ101-WYZ102-WYZ103-WYZ104-WYZ105-WYZ106-WYZ107-WYZ108.
WIND CHILL WATCH FROM 6 PM MONDAY TO NOON TUESDAY FOR WYZ101-
WYZ102-WYZ103-WYZ104-WYZ105-WYZ106-WYZ107-WYZ108-WYZ109-
WYZ110-WYZ111-WYZ112-WYZ113-WYZ114-WYZ115-WYZ116-WYZ117-
WYZ118-WYZ119.
WINTER WEATHER ADVISORY FROM MIDNIGHT MONDAY TO 6 PM MONDAY FOR
WYZ109-WYZ110-WYZ111-WYZ112-WYZ113-WYZ114-WYZ115-WYZ116-
WYZ117-WYZ118-WYZ119.
NE...WIND CHILL WATCH FROM 6 PM MONDAY TO NOON TUESDAY FOR NEZ002-
NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
WINTER WEATHER ADVISORY FROM 6 PM SUNDAY TO 6 PM MONDAY FOR
NEZ002-NEZ003-NEZ095-NEZ096.
WINTER WEATHER ADVISORY FROM MIDNIGHT MONDAY TO 6 PM MONDAY FOR
NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/FIRE WEATHER...RUBIN
LONG TERM/AVIATION...JAMSKIHazardous weather outlook, Jan 30, 11:45 AM MST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1145 AM MST SUN JAN 30 2011 WYZ115>119-311200- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1145 AM MST SUN JAN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS IS EXPECTED TO INCREASE OVER THE AREA LATE TONIGHT BEHIND A STRONG ARCTIC COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BITTERLY COLD TEMPERATURES WILL SETTLE OVER THE AREA MONDAY AND PERSIST INTO WEDNESDAY. VERY COLD WIND CHILLS ARE ALSO EXPECTED ESPECIALLY MONDAY NIGHT THROUGH TUESDAY NIGHT. SOME LIGHT SNOW WILL FALL MONDAY WITH SOME ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-095-096-WYZ101>114-311200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-NORTH SIOUX- SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- 1145 AM MST SUN JAN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL OCCUR THROUGH MID AFTERNOON ACROSS WESTERN NEBRASKA EAST OF A LINE FROM ALLIANCE TO KIMBALL. LIGHT SNOW IS EXPECTED TO SPREAD OVER THE AREA TONIGHT BEHIND A STRONG ARCTIC COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BITTERLY COLD TEMPERATURES WILL SETTLE OVER THE AREA MONDAY AND PERSIST INTO WEDNESDAY. VERY COLD WIND CHILLS ARE ALSO EXPECTED ESPECIALLY MONDAY NIGHT THROUGH TUESDAY NIGHT. SOME LIGHT SNOW WILL FALL MONDAY WITH SOME ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ054-055-311200- KIMBALL-CHEYENNE- 1145 AM MST SUN JAN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL OCCUR THROUGH MID AFTERNOON. LIGHT SNOW SHOULD SPREAD INTO THE AREA LATE TONIGHT BEHIND A STRONG ARCTIC COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BITTERLY COLD TEMPERATURES WILL SETTLE OVER THE AREA MONDAY AND PERSIST INTO WEDNESDAY. VERY COLD WIND CHILLS ARE ALSO EXPECTED ESPECIALLY MONDAY NIGHT THROUGH TUESDAY NIGHT. SOME LIGHT SNOW WILL FALL MONDAY WITH SOME ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TEAM CHEYENNE
In the hours before
Special weather statement, Jan 30, 12:05 PM MST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1205 PM MST SUN JAN 30 2011 NEZ054-055-302100- KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...KIMBALL...SIDNEY 1205 PM MST SUN JAN 30 2011 ...LOCALIZED DENSE FOG THROUGH EARLY AFTERNOON... WATCH FOR FOG...LOCALLY DENSE WITH VISIBILITIES AT OR BELOW ONE QUARTER OF A MILE...THROUGH 200 PM...ESPECIALLY ALONG INTERSTATE 80 NEAR KIMBALL. WHEN DRIVING IN FOG...ESPECIALLY DENSE FOG...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS AND ALLOW FOR EXTRA TRAVEL TIME TO SAFELY REACH YOUR DESTINATION. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 2:38 PM MST | Winter Weather Advisory | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 23 hr |
| Jan 30, 9:16 AM MST | Dense Fog Advisory | CYS | Cheyenne, Kimball | 3 hr |
Nearby
Wind Chill Watches in Nebraska, 2011Wind Chill Watches in Wyoming, 2011Every wind chill watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.